A General Hybrid Optimization Strategy for Curve Fitting in the Non-uniform Rational Basis Spline Framework

Résumé : In this paper, a general methodology to approximate sets of data points through Non-Uniform Rational Basis Spline curves is provided. The proposed approach aims at integrating and optimizing the full set of design variables (both integer and continuous) defining the shape of the Non-Uniform Rational Basis Spline curve. To this purpose, a new formulation of the curve fitting problem is required: it is stated in the form of a Constrained Non-Linear Programming Problem by introducing a suitable constraint on the curvature of the curve. In addition, the resulting optimization problem is defined over a domain having variable dimension, wherein both the number and the value of the design variables are optimized. To deal with this class of Constrained Non-Linear Programming Problems, a global optimization hybrid tool has been employed. The optimization procedure is split in two steps: firstly, an improved genetic algorithm optimizes both the value and the number of design variables by means of a two-level Darwinian strategy allowing the simultaneous evolution of individuals and species; secondly, the optimum solution provided by the genetic algorithm constitutes the initial guess for the subsequent gradient-based optimization, which aims at improving the accuracy of the fitting curve. The effectiveness of the proposed methodology is proven through some mathematical benchmarks as well as a real-world engineering problem.
Complete list of metadatas

https://hal.archives-ouvertes.fr/hal-02354427
Contributor : Compte de Service Administrateur Ensam <>
Submitted on : Thursday, November 7, 2019 - 5:03:42 PM
Last modification on : Sunday, November 10, 2019 - 1:22:25 AM

File

I2M_JPTA_2017_MONTEMURRO.pdf
Files produced by the author(s)

Identifiers

  • HAL Id : hal-02354427, version 1

Collections

Citation

Giulio Costa, Marco Montemurro, Jérôme Pailhes. A General Hybrid Optimization Strategy for Curve Fitting in the Non-uniform Rational Basis Spline Framework. Journal of Optimization Theory and Applications, 2017, 176 (1), pp.225-251. ⟨hal-02354427⟩

Share

Metrics

Record views

4

Files downloads

4